Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chensg

how bad was ur Differin initial break out?

Recommended Posts

hi guys, i just woke up this morning feeling disgusted about my face (to be honest, its usually the case everyday). i have been on Differin 0.1% for the past 2 weeks, and so far it has gotten worse. areas where i have been previously cleared are suddenly bumped again, and its hard to see how the remaining can be cleared up when especially many of them tend to bleed (sorry for the grossed out desciption) when i wash my face, tend to the pus up nodules.i know ppl and my derm spoke of the initial break out and not to be scared, but i am losing heart. this has been the worse break out period ever.alot of times i feel like i could be sinking into mild depression, i have become so introverted these days its crazy, n im known to be a happy go lucky extrovert guy to friends.they cant understand what im going thru. sorry to vent out my feelings here, but this is prob the only forum out there i know that i can speak the truth (which i normally dont do since im always pretending acne doesnt bother me) and a place where u guys can actually relate to it. i just need some inspirations to keep this treatment going.any help is appreciated.tks guys!

Share this post


Link to post
Share on other sites

hang in there, it only lasted around 3 weeks for me, then it will go back to the way it was before you went on differin, then in a few weeks you see improvment. you will see full effects at around 3 months after you started. its worth it. just be patient, everyone wants to find that overnight cure that does not exist, it takes time. try not to squeeze and become an acne investigator, search the ingredients in any products you are using besides the rx's, make sure all ingredients are under 3 for both irritation and comedogenic-ness? haha im not sure the actual word, but meaning the chances it will clog your pores, after all thats why your on differin, differin stops pores from clogging, so make sure that you dont add any products that would counter-act differin. if you have really dry skin use aquaphor if you have combo, cerave moisturizer, if you have oily then try a gentle cetaphil. moisturizing is key to differin, most people think that its best not to use a moistuzier but thats not the case at all. moisturizing will help differin, they go hand in hand, differin will most likly dry you out/ out more

Share this post


Link to post
Share on other sites
hang in there, it only lasted around 3 weeks for me, then it will go back to the way it was before you went on differin, then in a few weeks you see improvment. you will see full effects at around 3 months after you started. its worth it. just be patient, everyone wants to find that overnight cure that does not exist, it takes time. try not to squeeze and become an acne investigator, search the ingredients in any products you are using besides the rx's, make sure all ingredients are under 3 for both irritation and comedogenic-ness? haha im not sure the actual word, but meaning the chances it will clog your pores, after all thats why your on differin, differin stops pores from clogging, so make sure that you dont add any products that would counter-act differin. if you have really dry skin use aquaphor if you have combo, cerave moisturizer, if you have oily then try a gentle cetaphil. moisturizing is key to differin, most people think that its best not to use a moistuzier but thats not the case at all. moisturizing will help differin, they go hand in hand, differin will most likly dry you out/ out more

thank u! ur words are keeping me going. i am really walking w/ faith this time round.

Share this post


Link to post
Share on other sites

I never had an IB on Differin, it also cleared most of my face except for my chin, and made my face greasy all the time somehow.

Share this post


Link to post
Share on other sites

I'm on Differin cream 0.1% and my initial breakout is horrible! However, before that i was on Duac once daily and that was even worse. I have nodules, legions, large cysts small cysts, white heads, black heads...the whole package all around my face. The only upside is that it doesnt burn my face like duac does. But it's still not really working for me. I've only been using it for 2 weeks and if i dont see any improvement by week 10 i'm gonna have to toss it aside a try something else

Share this post


Link to post
Share on other sites

I was on Differin 0.3% and I didn't have IB. But then again they had me on Doxycycline at the same time. It says you only go through the IB period for the first few weeks anyways. Should clear up by week 6-8.

Share this post


Link to post
Share on other sites

I was on Differin 0.3% and I didn't have IB. But then again they had me on Doxycycline at the same time. It says you only go through the IB period for the first few weeks anyways. Should clear up by week 6-8.

I'm on oxytetracyclin which is suppose to prevent this initial break out >.> i'm currently taking 1000mg/day, two (250mg) tablets in the morning and two in the evening. My GP is crazy, I'm surprised my liver hasnt shrunk to a golf ball and my stomach hasn't exploded yet. I guess i have a digestive system of a god...probably buddha's.

Share this post


Link to post
Share on other sites

I was on Differin 0.3% and I didn't have IB. But then again they had me on Doxycycline at the same time. It says you only go through the IB period for the first few weeks anyways. Should clear up by week 6-8.

I'm on oxytetracyclin which is suppose to prevent this initial break out >.> i'm currently taking 1000mg/day, two (250mg) tablets in the morning and two in the evening. My GP is crazy, I'm surprised my liver hasnt shrunk to a golf ball and my stomach hasn't exploded yet. I guess i have a digestive system of a god...probably buddha's.

Saw your progress in the gallery and it has become worse than a few weeks ago unfortunately. Guess it has to do with Differin. Powerful stuff.

Share this post


Link to post
Share on other sites

I've had a lot of people tell me it gets better after the IB so i'm gonna keep using differin for a period of 10 weeks. If it gets worse or doesn't change then i'll move on to something else.

Share this post


Link to post
Share on other sites

hi guys, i just woke up this morning feeling disgusted about my face (to be honest, its usually the case everyday). i have been on Differin 0.1% for the past 2 weeks, and so far it has gotten worse. areas where i have been previously cleared are suddenly bumped again, and its hard to see how the remaining can be cleared up when especially many of them tend to bleed (sorry for the grossed out desciption) when i wash my face, tend to the pus up nodules.i know ppl and my derm spoke of the initial break out and not to be scared, but i am losing heart. this has been the worse break out period ever.alot of times i feel like i could be sinking into mild depression, i have become so introverted these days its crazy, n im known to be a happy go lucky extrovert guy to friends.they cant understand what im going thru. sorry to vent out my feelings here, but this is prob the only forum out there i know that i can speak the truth (which i normally dont do since im always pretending acne doesnt bother me) and a place where u guys can actually relate to it. i just need some inspirations to keep this treatment going.any help is appreciated.tks guys!

Like most retinoids, Differin will most likely make you break out off and on for about 3 months until it takes full effect, or at least that is more or less how it worked for me. You will go through and Initial Purge, followed by some clear skin, then another weaker purge, clear skin, another small purge, off and on for about 12 weeks. Unfortunately it takes time for retinoids to take 100% effect. No pain no gain! I have been on 0.1% Differin Gel for well over a year now and it does work wonders. That being said, many dermatologists will put patients on a antiobiotic regiment temporarily (about 8 weeks) to give you a "clear slate" while your skin begins to adjust to the DIfferin. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×